Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Diagnosed with Barret s esophagus. Chest pain and bad taste in mouth from medication. Remedy?

Hi I have been diagnosed with Barrett's esophagus and was told to take pantoprazole sodium40mg and it gave me chest pain then was given pantoprazole magnesium 40mg the taste in mouth was bad so I have taken ranitidine 300mg , then,pantoprazole magnesium 40mg, to no avale then esomeprazole nexium 40mg, then rabeprazole 20mg These meds either give me bad taste in mouth or chest pain either one ocurs what is the best meds. for this barretts
Asked On : Sun, 28 Apr 2013
Answers:  1 Views:  342
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
thank you for query.

In Barrett's esophagus, normal tissue lining the esophagus -- the tube that carries food from the mouth to the stomach -- changes to tissue that resembles the lining of the intestine.

One of the primary goals of treatment is to prevent or slow the development of Barrett's esophagus by treating and controlling acid reflux. This is done with lifestyle changes and medication.

Lifestyle changes include taking steps such as

1.Make changes in your diet. Fatty foods, chocolate, caffeine, spicy foods, and peppermint can aggravate reflux.
2.Avoid alcohol, caffeinated drinks, and tobacco.
3.Lose weight. Being overweight increases your risk for reflux.
4.Sleep with the head of the bed elevated. Sleeping with your head raised may help prevent the acid in your stomach from flowing up into the esophagus.
5.Don't lie down for 3 hours after eating.
6.Take all medicines with plenty of water.

some drugs that can be used-
1.Proton pump inhibitors that reduce the production of stomach acid
2.Antacids to neutralize stomach acid
3.H2 blockers that lessen the release of stomach acid
4.Promotility agents -- drugs that speed up the movement of food from the stomach to the intestines

thank you for your query.
hope this information helps.
Answered: Sat, 22 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor